Linear transformation of binary random vectors and its application to approximating probability distributions

Tzay Y. Young, Philip S. Liu

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

A nonsingular transformation of binary-valued random vectors y equals xA which minimizes a mutual information criterion I(y) is considered. It is shown that a nonsingular A exists such that I(y) equals 0 if and only if x has a generalized binomial distribution. Computational algorithms for seeking an optimal A are developed, and dimensionality reduction is discussed briefly. This linear transformation is useful in improving the approximation of probability distributions. Numerical examples are presented.

Original languageEnglish (US)
Pages (from-to)152-156
Number of pages5
JournalIEEE Transactions on Information Theory
Volume24
Issue number2
DOIs
StatePublished - Mar 1978

    Fingerprint

ASJC Scopus subject areas

  • Information Systems
  • Computer Science Applications
  • Library and Information Sciences

Cite this